# SDR CA050722011

- Difficulty date: July 21, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 17,277 hours
- Engine: Lyc TIO540J2BD
- Propeller: Mcauly B3DF36C526
- System (JASC): 5220 · Emergency Exits
- Part: Door
- Part number: 40979
- Condition: Missing
- Location: Emergency Exit
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) AT APPROXIMATELY 0022Z ON JULY 21, 2005 THE AIRCRAFT WAS ON DESCENT FROM 8,500 THROUGH 7,500 FEET, WHEN THE EMERGENCY EXIT DISENGAGED AND FLEW OFF THE AIRCRAFT.AIRSPEED WAS BETWEEN 175 AND 185 KTS. THERE WAS APPARENTLY NO SOUND PRIOR TO TH E DISENGAGEMENT OR AFTER THE DISENGAGEMENT TO INDICATE FUSELAGE OR CONTROL SURFACE IMPACT. THE AIRCRAFT FLEW A STABILIZED APPROACH TO RUNWAY 29 AND LANDED UNEVENTFULLY. THERE WAS ONE PASSENGER ON BOARD AT THE TIME. THE EMERGENCY EXIT CAME OFF OVER A DENSELY WOODED AREA AND HAS NOT BEEN RETRIEVED. THE AIRCRAFT WAS INSPECTED FOR OTHER INCIDENTAL DAMAGE AND NONE WAS FOUND. THE LATCHING MECHANISM WAS INSPECTED AND FOUND TO CONFORM TO CORRECT OPERATION AND RIGGING IAW MANUFA
